| Catalog Number |
0052-3046 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Hematoma (1884)
| Date of Event |
04/01/2026
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc, or its employees that the report constitutes an admission that the product, abiomed inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
Clinical narrative: an impella cp was to be inserted via the 14fr introducer at the femoral artery to support the (b)(6) year old male patient.The patient was admitted in with known coronary artery disease and plan for a protected percutaneous coronary intervention (pci).The other underlying medical history was not shared.The 14fr sheath was inserted as was the.018 guidewire, but not the cp pump.The patient was combative and restless.This movement contributed to the patient developing a hematoma.The physician made decision to abort the cp pump placement.Product was explanted and manual pressure applied for hemostasis.Patient survived anticoagulation necessary for the pump placement and support can contribute to access site bleeding.
Additional Manufacturer Narrative
Hematoma/ asae: the cause of the bleed asae was most likely use issue related due to patient movement since the patient was restless and combative during procedure.